Health QuestionsCategory: Treatmentseffect on liver?/used 4 treatment res. depression?
battycatty asked 3 years ago

my mom has had problems with her vytorin increasing liver enzyme levels, and is reluctant to start this med because of worries about how it might affect that.  
she is also on wellbutrin and some other non-psych drugs (blood pressure etc).
her gp lowered her vytorin to help w/ the liver so she is concerned the trileptal which is prescribed to her (but she hasnt started taking) might make it worse.
 
also, she is dx w/ unipolar depression & anxiety and her new aprn for psych meds says she might be bpII which i doubt so if anyone has experience w/ this med for treatment resistant depression id be interested to hear.
 
thanks in advance!

2 Answers
gretl answered 3 years ago

Re: effect on liver?/used 4 treatment res. depress
Trileptal does process through the liver to a certain extent, although less than many other meds.  If her doctors have considered her hepatic status and still prescribed it, I would think it’s pretty safe.  If they haven’t considered it, she should discuss it with them.

battycatty answered 3 years ago

Re: effect on liver?/used 4 treatment res. depress
Thanks Gretl. I am printing out the PI Sheet for her as we speak. She has decided to try it.  
 
Sometimes the psych docs (in her case an APRN) and GPs dont communicate will but I’ll mention to her that she should get them talking.  
 
Thanks for all your help.

battycatty asked 3 years ago

my mom has had problems with her vytorin increasing liver enzyme levels, and is reluctant to start this med because of worries about how it might affect that.  
she is also on wellbutrin and some other non-psych drugs (blood pressure etc).
her gp lowered her vytorin to help w/ the liver so she is concerned the trileptal which is prescribed to her (but she hasnt started taking) might make it worse.
 
also, she is dx w/ unipolar depression & anxiety and her new aprn for psych meds says she might be bpII which i doubt so if anyone has experience w/ this med for treatment resistant depression id be interested to hear.
 
thanks in advance!

2 Answers
gretl answered 3 years ago

Re: effect on liver?/used 4 treatment res. depress
Trileptal does process through the liver to a certain extent, although less than many other meds.  If her doctors have considered her hepatic status and still prescribed it, I would think it’s pretty safe.  If they haven’t considered it, she should discuss it with them.

battycatty answered 3 years ago

Re: effect on liver?/used 4 treatment res. depress
Thanks Gretl. I am printing out the PI Sheet for her as we speak. She has decided to try it.  
 
Sometimes the psych docs (in her case an APRN) and GPs dont communicate will but I’ll mention to her that she should get them talking.  
 
Thanks for all your help.